Hello to all of you :) I have not posted on this board in
quite some time because the doctors were stearing (sp) me into another direction of dx.
Anyhow I am just wondering if anyone here has a dx of POTS or CNS?
They say that the two could be closely related to CFS?? I do not know. I am just trying to learn as much as I can.
I just had the Tilt Table Test done last week and they said it would probably take about 20 - 30 min to be able to see what was needed......Well, it only took me about 5 - 6 minutes before they stopped the test because of the findings.
Please tell me all that you can and what your experiences are....what to expect.....and so on..
Hi patsy :)
Thanks for taking the time to look at my post.
CNS = cardioNeurogenic Syncope
POTS = Postural Orthostatic tachycardia Syndrome.... this is frequently associated with Chronic Fatigue syndrome.
They are both a of a type of Dysautonomia. (autonomic dysfuntion)
I am familiar with both but I know it as neurocardiogenic syncope. To me CNS is central nervous system so I did not know what you are asking.
I have had POTS for years. Whenever I get up from a sitting, squatting position my blood pressure drops a lot (60/40). My heart rate speeds up and I see stars and feel faint. I have gotten used to it so I expect it when I stand up. I have never lost consciousness.
With neurocardiogenic syncope there is loss of consciousness. Anyway there is treatment for this. If you are diagnosed with this your doctor will recommend whatever treatment he or she feels is best.
My understanding is that whatever causes CFS such as bacteria or viruses damages the autonomic nervous system and this is why we get these conditions. I can say that for me this is permanent.
please forgive me as I wrote the lettering backwards...I do mean NCS (neurocardiogenic syncope) not CNS (central nervous system) DUH! Sorry for the confusion....
I have actually been hospitalized (3) times in the last (5) months for syncope which finally prompted the tilt test.
Now, from the rading that I have done, with POTS .....Yes, the heart rate increases upon standing or standing in one place for to long But, it can be either w/ or w/out orthostatic hypotension and the percentage is usually more prevalant the the b/p does not change a whole lot but it is basically the heart rate that the numbers start climbing (as mine does)
The doctor is staing that my dx is IST....I do not know how he has come up with this though because w/ that dx/ your heart rate (including resting) is always at least a 100 or over. Mine is not. And clearly my tilt test does not support this finding either.
I am new to all of this and just trying to learn as much as I can so thank you for any and all info that you give me as well as the others on this forum.
I am wondering which doctor you go to for this diagnosis? Your heart doctor? I have CFS and was recently diagnosed with Cardiac Spasms and Mitral Valve Prolapse. I believe that that when I was infected with the EBV 4 years ago, it has caused these problems. Anyway, just wondered. I am reading up on POTS and believe I have that also. What kind of treatment is there for that? Does anyone know, thanks!
Sorry it took so long for me to answer this. Been incredibly busy and extremely tired.
I have not had the tilt test. I will talk to my cardiologist about this and see what he says. I have good faith in him. and have you talked to your doctor about your blurry vision? Let me know!
Thanks for the advice as always :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.